Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 16, 2012, 3:02 PM EDT for Addison County, Chittenden County, Washington County, Vermont; Essex County, New York. It was in force for 58 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 3:02 PM EDT (19:02 UTC)
- Expired
- May 16, 2012, 4:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 20 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:03 PM EDT | HAIL 1 | 3 Wsw Wadhams, NY | LETTER CARRIER DROVE THROUGH LARGE HAIL NEAR I-87 EXIT 31. TIME ESTIMATED BASED ON RADAR |
| May 16, 3:20 PM EDT | TSTM WND DMG | Basin Harbor, VT | TREE LIMBS DOWN |
| May 16, 3:30 PM EDT | HAIL 0.7 | 1 Wnw Vergennes, VT | PUBLIC |
| May 16, 3:30 PM EDT | HAIL 0.88 | 2 N Vergennes, VT | PUBLIC |
| May 16, 3:50 PM EDT | HAIL 0.25 | 2 Ene Vergennes, VT | PUBLIC |
| May 16, 4:05 PM EDT | HAIL 0.7 | 1 Ese Monkton, VT | PUBLIC |
| May 16, 4:10 PM EDT | HAIL 0.88 | 2 Se Monkton, VT | PUBLIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
494 WUUS51 KBTV 161902 SVRBTV NYC031-VTC001-007-023-162000- /O.NEW.KBTV.SV.W.0003.120516T1902Z-120516T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 302 PM EDT WED MAY 16 2012 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT... EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK... SOUTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT... NORTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT... * UNTIL 400 PM EDT. * AT 300 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WADHAMS... MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... BUTTON BAY STATE PARK...BASIN HARBOR...WHALLONSBURG...KINGSLAND BAY STATE PARK...ESSEX...CHARLOTTE...MT. PHILO STATE PARK...MONKTON... HINESBURG...ST. GEORGE... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. && LAT...LON 4453 7295 4424 7276 4409 7350 4426 7359 TIME...MOT...LOC 1901Z 245DEG 15KT 4420 7346 $$ LAHIFF
2 follow-up statements
581
WWUS51 KBTV 161931
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
331 PM EDT WED MAY 16 2012
NYC031-VTC001-007-023-162000-
/O.CON.KBTV.SV.W.0003.000000T0000Z-120516T2000Z/
WASHINGTON VT-ESSEX NY-CHITTENDEN VT-ADDISON VT-
331 PM EDT WED MAY 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...AND NORTHWESTERN
ADDISON AND WEST CENTRAL WASHINGTON COUNTIES IN CENTRAL VERMONT...AND
SOUTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
AT 324 PM EDT A SEVERE THUNDERSTORM WAS PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
FERRISBURG...MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
NORTH FERRISBURGH...MT. PHILO STATE PARK...MONKTON...EAST
CHARLOTTE...EAST MONKTON...STARKSBORO...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4409 7350 4411 7351 4432 7344 4453 7295
4424 7276
TIME...MOT...LOC 1931Z 262DEG 13KT 4419 7325
$$
LAHIFF326
WWUS51 KBTV 162000
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
400 PM EDT WED MAY 16 2012
NYC031-VTC001-007-023-162010-
/O.EXP.KBTV.SV.W.0003.000000T0000Z-120516T2000Z/
WASHINGTON VT-ESSEX NY-CHITTENDEN VT-ADDISON VT-
400 PM EDT WED MAY 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IN
NORTHERN NEW YORK...AND NORTHWESTERN ADDISON AND WEST CENTRAL
WASHINGTON COUNTIES IN CENTRAL VERMONT...AND SOUTHERN CHITTENDEN
COUNTY IN NORTHWEST VERMONT HAS EXPIRED...
THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.
STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4409 7350 4411 7351 4432 7344 4453 7295
4424 7276
TIME...MOT...LOC 1931Z 262DEG 13KT 4419 7325
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:12 PM EDT, 50 minutes earlier.
Area forecast discussion, May 16, 2:12 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 212 PM EDT WED MAY 16 2012 .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS THE NORTH COUNTRY THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA AND INTERACTS WITH AN INCREASINGLY UNSTABLE AIR MASS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT OF SEVERE WEATHER. COOLER AND DRIER WEATHER RETURNS ON THURSDAY...WITH A WARM TREND EXPECTED FOR THE WEEKEND ALONG WITH A CONTINUATION OF THE DRY WEATHER. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 125 PM EDT WEDNESDAY...UPDATE TO INCLUDE SVR TSTORM WATCH 280 UNTIL 01Z ACROSS ENTIRE AREA. REST OF FCST UNCHANGED ATTM. PRIOR DISCUSSION... ONLY MINOR CHANGES TO CLOUDS/TEMPS/WINDS WITH THIS MORNING UPDATE AS REST OF PRECIP FORECAST ON TRACK. SURFACE FRONT STILL NORTH OF PETAWAWA ONTARIO...AND WILL MOVE INTO SAINT LAWRENCE VALLEY EARLY THIS AFTERNOON. VIS SATELLITE SHOWS GENERALLY CLEAR SKIES NEARLY ALL MORNING IN NORTHERN ADIRONDACKS...WITH LAPS SURFACE BASED CAPES ALREADY UP TO 1000-1500 J/KG. AS WESTERN EDGE OF CLOUD SHIELD CLEARS...MORE SUNSHINE IN CHAMPLAIN VALLEY AND REST OF VERMONT WILL INCREASE CAPES SIMILARLY. BEST 0-6KM BULK SHEAR ALIGNED ALONG FRONTAL BOUNDARY AND WEST OF HIGHEST CAPE...HOWEVER STILL SUFFICIENT SHEAR OF GREATER THAN 35 KTS TO GENERATE STRONG TO SEVERE STORMS. INITIAL CONVECTION COULD BE AS EARLY AS 17-18Z...THEN EXPECT AN ORGANIZED LINE AHEAD OF THE FRONT...2-5PM IN NORTHERN NEW YORK AND 4-8 PM IN VERMONT...SAME AS PREVIOUS FORECAST THINKING. && .SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/... AS OF 403 AM EDT WEDNESDAY...UPPER TROUGH AND COLD FRONT WILL EXIT THE AREA DURING THE FIRST PART OF THE NIGHT WITH ANY CONVECTION QUICKLY COMING TO AN END. NORTHWEST FLOW ALOFT DEVELOPS OVER THE AREA LATER TONIGHT AND INTO THURSDAY. DESPITE SUNSHINE ON THURSDAY...TEMPERATURES WILL SLIGHTLY BELOW NORMAL ON THURSDAY. HOWEVER...TEMPERATURES WILL REBOUND ON FRIDAY AS TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WITH PLENTY OF SUNSHINE EXPECTED AND A CONTINUATION OF THE DRY WEATHER. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 403 AM EDT WEDNESDAY...WARM STRETCH OF WEATHER COMING UP FOR THE EXTENDED PORTION OF THE FORECAST. SURFACE RIDGE AND UPPER LEVEL RIDGE WILL BE OVER THE EAST COAST FOR MOST OF THE FORECAST WITH DRY WEATHER AND WARM TEMPS EXPECTED. 850 TEMPS WILL WARM FROM ABOUT 6C ON FRIDAY NIGHT ALL THE WAY TO 16C ON MONDAY. MONDAY LOOKS TO BE THE WARMEST DAY OF THE FORECAST AT THIS TIME...AND WILL BE OVER TEN DEGREES ABOVE NORMAL. A FRONTAL SYSTEM WILL BRING THE FIRST CHANCE FOR SHOWERS MONDAY NIGHT INTO TUESDAY...THOUGH NOT DEEP LAYER MOISTURE OR STRONG DYNAMICS WITH THIS FEATURE. ABOVE NORMAL TEMPERATURES PERSIST THROUGH THE WHOLE PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...AREAS OF MVFR/IFR ARE EXPECTED IN THUNDERSTORMS THIS AFTERNOON. EXPECTING THIS ACTIVITY WILL DIMINISH AND COME TO AN END BY 01Z THURSDAY...AS A COLD FRONT MOVES THROUGH THE REGION. EXPECTING MAINLY CLEAR SKIES ACROSS THE REGION BY 06Z WITH MAINLY VFR CONDITIONS EXPECTED. SOME AREAS OF PATCHY FOG MAY BE POSSIBLE AFTER 06Z THURSDAY...ESPECIALLY IN THOSE AREAS THAT RECEIVE RAINFALL THIS AFTERNOON. ANY FOG THAT DOES FORM WILL BURN OFF BY 12Z THURSDAY. STEEP LOW LEVEL LAPSE RATES TO DEVELOP ACROSS THE REGION BY 14Z THURSDAY ...SO EXPECTING SURFACE WIND GUSTS AT OR ABOVE 20 KNOTS FROM 14Z THROUGH 18Z. OUTLOOK 18Z THURSDAY THROUGH MONDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD...AS A RIDGE OF HIGH PRESSURE WILL BE OVER THE REGION. && .MARINE... AS OF 403 AM EDT WEDNESDAY...LAKE THUNDERSTORM AND LAKE WIND ADVISORIES ARE IN EFFECT THIS AFTERNOON AND EVENING. A STRONG COLD FRONT WILL MOVE ACROSS THE LAKE DURING THE LATE AFTERNOON AND EVENING HOURS...WITH A LINE OF STORMS EXPECTED JUST AHEAD OF IT. A FEW STORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. WINDS WILL GENERALLY BE SOUTH 15 TO 25 KNOTS...SHIFTING NORTHWEST AND ABATING THIS EVENING INTO TONIGHT AS THE FRONT CLEARS EAST. WAVES 2 TO 4 FEET THIS AFTERNOON WITH A MODERATE CHOP ON THE OPEN LAKE THROUGH LATE AFTERNOON...SLOWING ABATING TONIGHT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...JMG/HANSON SHORT TERM...EVENSON LONG TERM...NEILES AVIATION...WGH MARINE...WFO BTV
Hazardous weather outlook, May 16, 1:47 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 147 PM EDT WED MAY 16 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-171800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 147 PM EDT WED MAY 16 2012 ...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SEVERE WEATHER OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT WGH
In the hours before
Special weather statement, May 16, 1:29 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
129 PM EDT WED MAY 16 2012
NYZ028-030-031-VTZ001-161830-
EASTERN CLINTON NY-GRAND ISLE VT-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-
129 PM EDT WED MAY 16 2012
...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL FRANKLIN...
NORTHERN CLINTON AND WEST CENTRAL GRAND ISLE COUNTIES...
AT 127 PM EDT...A STRONG THUNDERSTORM WAS NEAR MERRILL...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ELLENBURG MOUNTAIN...ELLENBURG CENTER...ELLENBURG...ELLENBURG
DEPOT...IRONA...JERICHO...ALTONA...MOOERS FORKS...SCIOTA...MOOERS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4483 7331 4466 7400 4483 7410 4501 7364
4502 7343
LOCONTOLocal storm report, May 16, 2:15 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
215 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL ST. REGIS FALLS 44.68N 74.54W
05/16/2012 M0.50 INCH FRANKLIN NY TRAINED SPOTTER
&&
EVENT NUMBER BTV1200026
NFLocal storm report, May 16, 2:19 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL WEST CHAZY 44.82N 73.51W
05/16/2012 E0.75 INCH CLINTON NY PUBLIC
&&
EVENT NUMBER BTV1200027
NFLocal storm report, May 16, 2:36 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
236 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL CHAZY 44.88N 73.43W
05/16/2012 E1.00 INCH CLINTON NY POST OFFICE
&&
EVENT NUMBER BTV1200028
NFSpecial weather statement, May 16, 2:41 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 241 PM EDT WED MAY 16 2012 NYZ028-034-035-VTZ001-002-005-006-009-016-161945- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN ESSEX NY-WESTERN FRANKLIN VT- 241 PM EDT WED MAY 16 2012 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN ESSEX... NORTHWESTERN ADDISON...SOUTH CENTRAL FRANKLIN...SOUTHEASTERN CLINTON...SOUTHERN GRAND ISLE...WEST CENTRAL LAMOILLE AND WESTERN CHITTENDEN COUNTIES... AT 236 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM STAVE ISLAND TO 8 MILES NORTH OF MINERVA...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... SAND BAR STATE PARK...SCHUYLER ISLAND...UNDERWOOD...REBER...EXIT 18 I89...WEST MILTON...JUNIPER ISLAND...EXIT 17 I89...WINOOSKI... FAIRFAX...HILL POINT...QUAKER SMITH POINT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4489 7269 4404 7347 4379 7407 4463 7334 LAHIFF
Local storm report, May 16, 2:52 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
252 PM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL ISLE LA MOTTE 44.88N 73.34W
05/16/2012 E0.75 INCH GRAND ISLE VT PUBLIC
&&
EVENT NUMBER BTV1200029
NFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:02 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle, Orleans | 28 min |
| May 16, 2:27 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 47 min |
| May 16, 3:41 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Grand Isle, Lamoille | 49 min |
| May 16, 4:05 PM EDT | Special Weather Statement | BTV | Washington | 55 min |
| May 16, 4:11 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Franklin, Lamoille, Washington | 64 min |
| May 16, 5:53 PM EDT | Special Weather Statement | BTV | Caledonia, Essex | 67 min |
| May 16, 6:37 PM EDT | Special Weather Statement | BTV | Windsor | 53 min |
| May 16, 1:29 PM EDT | Special Weather Statement | BTV | Clinton | 61 min |
| May 16, 2:41 PM EDT | Special Weather Statement | BTV | Essex | 64 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.